MEDICATION, LOW WBC AND LIVER FUNCTION?

Hey everyone,

This is my first post/question on here, i'm only 24 and get very confused over my symptoms, I also don't have a medication/treatment sorted yet. I was on azathioprine for a while but my WBC and nuetrophils got ridiculously low, so they stopped my medication suddenly, I then had a huge flare up and was on heavy steroids for quite a while. I picked up a bit and was put on Ciclosporin and my WBC plummeted again so they stopped that and I have been left without medication now for a fair few weeks, my WBC is still low and now my liver function results aren't great. I just wondered if anybody else had this problem and if they had any advice??

Thanks xx

8 Replies

oldestnewest
  • Hi trines

    You don't say if Behcets is a consideration for your diagnosis. High liver function tests have been a problem for me in my treatment and I have also had to stop medication whilst the doctors wait for them to normalise or try another treatment. That maybe what is happening with you.

    Because it is so techincal you might like to contact the medical panel within the Bechets Syndrome Society by email at

    info@behcetsdisease.org.uk

  • Oh sorry no I was diagnosed with BD about 2 years ago and have just had lots of problems with medication since, i'm forever back and forth to the hospital having blood tests, changing medication, meanwhile never feeling well, just up and down all the time and constantly fatigued, run down and a bit miserable!! Just wondered if anybody else had similar problems with medication etc? xx

  • Hi trines

    I have changed medication 5 or 6 times in total and changed immune suppresants 3 times. So I understand what you are going through with the back and forth and having blood tests etc.

    I found each one helped one thing but perhaps not another and then when I changed medication it was vice versa. When you have to stop a medication, it really catches up with you again.

    I had this about 1 year ago when my liver tests were so high the doctors thought I was in liver failure. I stayed off of any medication for 6 months whilst the liver tests began to normalise. During that 6 months it was really hard because all my symptoms plummeted.. Then when my liver tests normalised and I started on a new medication it was like I had to start all over again.....does this make sense?

    I think the thing is that we are all so different, although we have the same dignosis and what suits one person, might not suit another.

    For a lot of people the fatigue is a really big issue. I know it is for me and I feel if only I could feel less fatigued I would be able to deal with all of this a whole lot better.

    I think when the right medication is found and you no longer have to keep stopping and changing. The rest hopefully will fall into place and you will begin to work with it.

    Sometimes it takes time to find the right medication or combinations of.

    Hope this makes sense :)

    Andrea

  • Yes, makes perfect sense, just so frustrating sometimes isn't it, i'm a really active person too. 24, self employed sports coach, and also singer/performer and I did play sports internationally, but I have had to stop things a lot recently while I have been struggling these last six months with symptoms and medication, very very frustrating, but hopefully i'll find the right medication soon when my bloods, liver etc calm down!! Thank you for your advice and help :) xx

  • Hi Trines

    Must be very frustrating for you - I've always called myself a couch potato - would rather curl up with a good book. It does make me wonder how long I have had it - I would estimate about 15 years.

    One of the specialists said that was actually part of the disease – the body’s intolerance to medication.

    I should have this written down as I’m not sure of the combinations because quite a few of the drugs were ceased due to my reactions. This is mainly from memory:

    Since diagnosis two years ago I have been on Prednisone – up as high as 60mgs but now seem to do best around 15mgs. As well as trying the following:

    First lot of treatment was with Infiximab (Remicade) infusions, later Colchicine was added in and my LFT & RFT definitely increased.

    At some stage 25mgs of Indomethacin twice daily has been added in because of joint pain and I have able to tolerate this fairly well.

    Then went to Cyclosporin (severe vomiting and diarrhoea) – not sure about LFT & RFT

    Cellcept (can’t remember what happened but it didn’t really work)

    Thalidomide – 9 months – started to get abnormal nerve conduction results (pins and needles in feet and pain and stiffness in nerves at the back of the calves).

    Am now on Methotrexate (4 weeks) – so far so good (plus prednisone and indomethacin).

    From what I understand they have to treat each patient on an individual basis to see what works (and doesn't harm other organs).

    Will be interested to see how you go.

    Lesley

  • Yes I seem to react quite quickly and severely to most medication, the only thing I seem to be OK with is if I have had prednisone and steroid injections but my specialist doesn't like me to stay on them for too long?! Recently I was on 60mg a day for a while and then it was gradually reduced. I had the same reaction to Cyclosporin and it was stopped quite quickly. It is very frustrating but it looks like i'm not alone, I guess I will stick with it and hopefully find the right thing soon!! Thank you for replying and your advice, it really helps x

  • Hello, Dundee;

    Behcet's disease affects multiple systems in the body at the same time it is inevitable fatigue and muscle aches. Effect on the bone marrow makes blood values??, such as drugs used to affect iron pills, vitamin B12 and folic acid deficiency to correct;

    To discuss

  • Hosiery to here of all your problems I agree with everyone else I was on cochlacine but that did nothing then the put me on pregablin but that made me really Sick now I'm on mycophenolte it helps with the ulcers but that's about it I'm also on amitriptyline which helps in the night but wears of by the morning going bk to docs Monday to c if I can go on anything else for the pain gd luck hope u find something that helps x

You may also like...